MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BN7TCFJ4L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Complete Heart Block (2627)
Date of Event 12/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.The device history record (dhr) for the lot number 30130234m has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.On january 11, 2019, the biosense webster, inc.Product analysis lab received the product and it was observed that there was no physical damage upon initial visual inspection.Manufacturer's "reerence" #: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent an ablation procedure for atrioventricular nodal reentry tachycardia ("avrnt") with an ez steer¿ nav bi-directional electrophysiology catheter and suffered heart block av requiring no medical/surgical intervention.During the procedure, heart block av was noticed.The atrial beats were not one to one with the ventricular beats.The ventricle was being paced due to the patient having a device.The heart block did not need any type of medical intervention.The patient was reported to be in stable condition.It is unknown if extended hospitalization was required as a result of the adverse event.Patient¿s outcome is unchanged.Physician¿s opinion regarding the cause of the adverse event is that it occurred due to ablating on the node.
 
Additional Manufacturer Narrative
Investigation summary: it was reported that a female patient underwent an ablation procedure for atrioventricular nodal reentry tachycardia (avrnt) with an ez steer¿ nav bi-directional electrophysiology catheter and suffered heart block av requiring no medical/surgical intervention.During the procedure, heart block av was noticed.The atrial beats were not one to one with the ventricular beats.The ventricle was being paced due to the patient having a device.The heart block did not need any type of medical intervention.The patient was reported to be in stable condition.It is unknown if extended hospitalization was required as a result of the adverse event.Patient¿s outcome is unchanged.The device was visually inspected, and it was found in good conditions.The magnetic sensor was tested on carto and the catheter was properly visualized and no errors were observed.Then, electrical test was performed on the catheter and it was found within specifications.No electrical malfunction was observed.Additionally, the catheter was tested on the generator and the temperature and impedance values were observed within specifications.Then, deflection test was performed, and it was found within specifications, the catheter was deflecting correctly.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The catheter passed all specifications.The root cause of the adverse event remains unknown.The ifu states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.Manufacturer's reference # (b)(4).
 
Additional Manufacturer Narrative
During an internal review on 3/9/2019, it was determined that section g4 date received by manufacturer was not populated correctly with the date of 12/28/2018 when the supplemental 3500a report was submitted.Therefore, a supplemental 3500a is being submitted and the correct date for g4 date received by manufacturer for follow up #1 was 2/11/2019.The awareness date for this report (follow up #2) is 3/9/2019.Manufacturer¿s reference number: (b)(4).

Brand Name
EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8258003
Report Number2029046-2019-02584
Device Sequence Number1915561
Product Code LPB
UDI-Device Identifier10846835003031
UDI-Public10846835003031
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/16/2021
Device Catalogue NumberBN7TCFJ4L
Device Lot Number30130234M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2019
Initial Date Received by Manufacturer 12/28/2018
Supplement Date Received by Manufacturer12/28/2018
03/09/2019
Initial Report FDA Received Date01/17/2019
Supplement Report FDA Received Date03/08/2019
03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;